Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Does Isotrion disturb hormones or is it a steroid? Taking it for treatment of acne.

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
My doctor has prescribed Isotrion 10 for treatment of Acne. I am 27 year old female and keep getting Acne back after treatment. I want to know whether Isotrion disturbs hormones or is it a steroid ? I have been treated for acne many times but it comes back again . Also I am allgrgic to many things ...I am taking MonteK LC for skin rash ans asthma due to allergy . Kindly let me know if it is safe for me to take Isotrion .I have been prescribed this for 3 months. I am not sure whether to take it or not
Posted Tue, 8 May 2012 in Acne
Answered by Dr. Sudarshan 2 hours later

Acne itself arises due to hormonal imbalance. Treatment consists of Antibiotics, Retinoids, and Salicylic acid. Isotretinoin is a type of retinoid.

Till date it is the most effective drug against acne. When given for proper indication in proper dosage with proper monitoring (blood cholesterol needs to be monitored) Isotretinoin is a wonderful drug.

Isotretinoin is not a steroid and you can definitely take it for Acne. When started it has to be taken for 3 months continuously.

While on this drug, you will feel dryness of face, scaling and cracking of the lips but it is extremely common side effect. Apply moisturizer like acnemoist on face.

Also for recurrent acne following must be considered.

What is your weight and height?
Do you have oily skin?
Do you have excessive facial hair?
Any other complaints like menstrual abnormalities?

Allergy is different issue unrelated to acne and Isotretinoin.

Hope I’ve answered your query. For any further follow up query I will be available.

Dr Sudarshan.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor